Haemorrhaging complications of anticoagulation therapy in geriatric patients.


Authors: M. Nováková;  L. Graur
Published in: Geriatrie a Gerontologie 2016, 5, č. 1: 11-14
Category: Case Reports

Overview

Anticoagulants became an indispensable drug class in treatment and prevention of thromboembolic events, of both arterial and venous origin in geriatric patients. The paper reviews potential risks of anticoagulants treatment in seniors, particularly haemorrhaging complications. Special concern is given to novel anticoagulants (NOAC) in comparison to warfarin.

We present a case study and a pilot patients´ sample who suffered clinically significant bleeding complications while on anticoagulation therapy. Our data support the fact that patients of advanced age are at higher risk of bleeding. Therefore the decision to start the treatment with anticoagulants including the novel NOAC must be strictly individualized, based of risk/benefit assessment.

KEYWORDS:
anticoagulants – NOAC- warfarin – bleeding complications – risk-scoring tools – benefit/risk assessment


Sources

1. Lefflerová K. Úskalí antikoagulační léčby fibrilace síní. Medical Tribune 14/2010.

2. Karetová D,Bultas J. Farmakoterapie tromboembolických stavů. Praha: Maxdorf 2015.

3. Musil D. Žilní tromboembolická nemoc a antikoagulační léčba u seniorů. Medicína pro praxi 10/2013.

4. Václavík J. Jak časté jsou krvácivé komplikace warfarinu a dabigatranu v praxi? Medical Tribune 8/2013.

5. Kopřiva K, Neužil P. Nová orální antikoagulancia v léčbě akutního koronárního syndromu. Intervenční a akutní kardiologie 2015: 14(1).

6. Musil D. Žilní tromboembolická nemoc a antikoagulační léčba u seniorů. Medicína pro praxi 10/2013.

Labels
Geriatrics General practitioner for adults Orthopaedic prosthetics
Login
Forgotten password

Don‘t have an account?  Create new account

Forgotten password

Enter the email address that you registered with. We will send you instructions on how to set a new password.

Login

Don‘t have an account?  Create new account